Alert archive / South Carolina / Tornado Warnings in 2004
Tornado Warning 24, NWS Columbia, SC
NWS Columbia, SC issued this tornado warning at Sep 7, 2004, 4:07 PM EDT for Bamberg County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2004, 4:07 PM EDT (20:07 UTC)
- Expired
- Sep 7, 2004, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Bamberg County, SC
The radar
The Columbia radar (KCAE), 71 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 11:55 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2597 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCAE 072007 TORCAE SCC009-072045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 407 PM EDT TUE SEP 7 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * TORNADO WARNING FOR... BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 445 PM EDT * AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAMBERG... OR ABOUT OVER BAMBERG...MOVING NORTH AT 30 MPH. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT...1 800...7 7 5...7 1 9 9. LAT...LON 3323 8114 3326 8093 3339 8111 3342 8121 $$ MC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:03 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 7, 3:03 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
303 PM EDT TUE SEP 7 2004
.SHORT TERM...
TORNADO AND HEAVY RAIN THREAT CONTINUES INTO THE EVENING. WILL
KEEP FLOOD WATCH AND LAKE WIND ADVISORY IN EFFECT THROUGH
TONIGHT. REMNANTS OF FRANCES OVER EAST CENTRAL GA THIS AFTERNOON AND
FORECAST TO MOVE NORTHEAST INTO NRN GA BY WED MORNING AND NORTHWARD
UP THE APLCNS THROUGH THURSDAY. STILL A LOT OF MOISTURE FLUX
ACROSS THE CWA OVERNIGHT INTO WEDNESDAY MORNING. 40-50 KT
H8 JET OVER THE AREA THIS AFTERNOON MOVES NORTH OF THE BORDER
WEDNESDAY. WILL KEEP CATEGORICAL POPS WITH MENTION OF HEAVY RAIN.
FRANCES BECOMES ABSORBED IN FRONTAL BOUNDARY THURSDAY. FRONT MOVES
INTO THE REGION THURSDAY. AIRMASS STILL UNSTABLE, SO WILL KEEP A
CHANCE OF CONVECTION. TEMPS WILL REMAIN IN THE UPPER 70S TO LOWER
80S WEDNESDAY DUE TO CLOUDS/PRECIP...MID/UPPER 80S FOR THURSDAY.
&&
.LONG TERM (FRIDAY THROUGH TUESDAY)...
GFS HAS THE UPPER TROUGH TO THE WEST FRIDAY MOVING INTO THE AREA
SUNDAY AND LINGERING THROUGH TUESDAY. ECMWF IS MORE PROGRESSIVE
MOVING UPPER TROUGH. MUCH UNCERTAINTY EXIST WITH MOVEMENT OF IVAN.
WILL LINGER CHANCE OF PRECIP FRIDAY THROUGH SUNDAY. WILL KEEP DRY
CONDITIONS FOR MONDAY AND TUESDAY.
&&
.AVIATION...
MVFR WILL CONTINUE THROUGH 12Z. MAY SEE CEILINGS RISE TOWARD END OF
PERIOD. OVERNIGHT AS TROPICAL DEPRESSION OVER SOUTHWEST GEORGIA
MOVES NORTH. DEEP TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA WITH
STRONG SOUTH LOW LEVEL FLOW 20 TO 30 KT.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLUMBIA 74 83 72 86 / 100 90 50 20
AUGUSTA 74 81 70 87 / 100 70 40 20
SUMTER 74 83 72 87 / 100 80 50 30
ORANGEBURG 74 83 72 87 / 100 70 40 30
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH THIS AFTERNOON AND TONIGHT.
LAKE WIND ADVISORY TONIGHT.
GA...FLOOD WATCH THIS AFTERNOON AND TONIGHT.
LAKE WIND ADVISORY TONIGHT.
&&
PUBLIC: LM
AVIATION: AWPIn the hours before
Local storm report, Sep 7, 12:59 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1259 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM TORNADO CAMDEN 34.26N 80.61W
09/07/2004 KERSHAW SC AMATEUR RADIO
HAM OPERATOR REPORTS 5-6 MOBILE HOMES DAMAGED, TREES DOWN
AND UTILITY POLES DOWN NEAR HIGHWAY 1 AND CHERAW RD.
&&
TALocal storm report, Sep 7, 1:04 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
104 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 2 N CAMDEN 34.29N 80.61W
09/07/2004 KERSHAW SC AMATEUR RADIO
HAM OPERATOR RPTS ROOF DAMAGE TO HOUSE ON HIGHWAY 1 PAST
THE CAMDEN AIRPORT.
&&
TALocal storm report, Sep 7, 1:16 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
116 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO 3 N CAMDEN 34.31N 80.61W
09/07/2004 KERSHAW SC AMATEUR RADIO
TREE DOWN INTO HOUSE PORCH 3 MILES NORTH OF CAMDEN
AIRPORT ON US 1
1200 PM TORNADO 5 N CAMDEN 34.33N 80.61W
09/07/2004 KERSHAW SC AMATEUR RADIO
PORTION OF ROOF MISSING AND STRUCTURAL DAMAGE AT TRAPPS
AUTO PARTS ON US 1
&&
JLKLocal storm report, Sep 7, 1:43 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
143 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 8 SE CAMDEN 34.18N 80.51W
09/07/2004 KERSHAW SC AMATEUR RADIO
HAM OPERATOR REPORTS STORAGE BUILDING DESTROYED HIGHWAY
441 AND CATCHALL RD.
&&
TALocal storm report, Sep 7, 1:44 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
144 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 9 ESE CAMDEN 34.21N 80.47W
09/07/2004 KERSHAW SC AMATEUR RADIO
HAM OPERATOR REPORTS TREE ON HOME SPENCER RD AND HIGHWAY
441.
&&
TALocal storm report, Sep 7, 2:32 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
232 PM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND DMG CHERAW 34.70N 79.90W
09/07/2004 CHESTERFIELD SC EMERGENCY MNGR
CHESTERFILED COUNTY EMA REPORTED TREES AND POWER LINES
DOWN NEAT TOWN OF CHERAW. ALSO MINOR DAMAGE TO SCHOOL.
&&
JLKThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:08 AM EDT | Tornado Warning | CAE | Calhoun | 37 min |
| Sep 7, 3:21 AM EDT | Tornado Warning | CAE | Orangeburg | 39 min |
| Sep 7, 4:23 AM EDT | Tornado Warning | CAE | Calhoun | 22 min |
| Sep 7, 4:29 AM EDT | Tornado Warning | CAE | Orangeburg | 31 min |
| Sep 7, 4:38 AM EDT | Tornado Warning | CAE | Richland | 37 min |
| Sep 7, 5:23 AM EDT | Tornado Warning | CAE | Richland | 22 min |
| Sep 7, 6:07 AM EDT | Tornado Warning | CAE | Richland | 38 min |
| Sep 7, 6:12 AM EDT | Tornado Warning | CAE | Barnwell | 48 min |
| Sep 7, 6:47 AM EDT | Flash Flood Warning | CAE | Calhoun, Richland | 3 hr |
| Sep 7, 7:07 AM EDT | Tornado Warning | CAE | Aiken | 23 min |
| Sep 7, 7:44 AM EDT | Tornado Warning | CAE | Clarendon | 21 min |
| Sep 7, 8:27 AM EDT | Tornado Warning | CAE | Sumter | 18 min |
| Sep 7, 8:30 AM EDT | Tornado Warning | CAE | Lee, Sumter | 30 min |
| Sep 7, 9:03 AM EDT | Tornado Warning | CAE | Kershaw, Lee | 42 min |
| Sep 7, 9:37 AM EDT | Tornado Warning | CAE | Calhoun, Orangeburg | 23 min |
| Sep 7, 9:38 AM EDT | Tornado Warning | CAE | Clarendon | 37 min |
| Sep 7, 9:55 AM EDT | Tornado Warning | CAE | Sumter | 50 min |
| Sep 7, 10:34 AM EDT | Tornado Warning | CAE | Lancaster | 41 min |
| Sep 7, 11:05 AM EDT | Tornado Warning | CAE | Kershaw | 25 min |
| Sep 7, 12:33 PM EDT | Tornado Warning | CAE | Orangeburg | 27 min |
| Sep 7, 12:34 PM EDT | Tornado Warning | CAE | Orangeburg | 26 min |
| Sep 7, 3:31 PM EDT | Tornado Warning | CAE | Chesterfield | 44 min |
| Sep 7, 5:55 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 20 min |
| Sep 7, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun | 19 min |
Nearby
Tornado Warnings in South Carolina, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.